Glaucoma Anyone?

Discussion in 'Health Talk' started by derpytia, May 3, 2014.

tinnitus forum
    1. derpytia
      Pooptoast

      derpytia Member

      Location:
      Rescue, California
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Hearing loss / ETD
      Hi guys, I've had multiple problems with my eye since I was born. I was born with a rare condition known as PHPV or Persistent hyperplastic primary vitreous. When I was 10 days old I had a surgery to remove the lens of my eye. This messed up the muscles in my eye and long story short I have a permanent lazy eye (which hasn't really bothered me). I had little vision in that eye and when I was older (about 13) I had another surgery to try and correct the positioning of the eye. It was unsuccessful and I ended up developing glaucoma, whether from the surgery or not is still debated. So now I am 20 and I have to put in eye drops every morning and every night. I had a surgery for my glaucoma in order to kill of the cells in my eye that were making the excess fluid that built up the pressure.

      My question is, do you think that any medications that I take for my glaucoma could mess with my T or vice versa? I'm still fairly new to the T. :)
       
      • Hug Hug x 1
    2. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      This would be a question for your doctor. Not this board.

      If you do want my opinion - even though I don't know what you are taking (but assuming it is eye drops only) - then I think there is no connection between the medication and tinnitus.

      There appears to possibly be a slight connection between development of eye floaters and onset of tinnitus. But, the medical community seems to be unable to explain why. My own take on it - for what it is worth - is that eye floaters may appear more commonly in people with slight auto-immune disorders (= inflammation of body tissue). Those auto-immune conditions may also affect the inner ear. Possibly.

      I am not a doctor.
       
      • Like Like x 1
    3. derpytia
      Pooptoast

      derpytia Member

      Location:
      Rescue, California
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Hearing loss / ETD
      Thank you. That is all I wanted was an opinion.
       
    4. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      How can I help you?

      When it comes to medicine, there is a fine balance between offering advice and offering good advice. If you ask me.

      I am mindful of what I know and... what I don't know.

      If you need straight answers about tinnitus, audiograms, and treatments, then I can help. If you need an "attentive ear" - then perhaps - I am not the best option.

      Take care.
       
    5. awbw8
      Balanced

      awbw8 Member Benefactor

      Tinnitus Since:
      04/2013
      @attheedgeofscience, I'm not sure that there is any question that we should consider "not for this board", it may just be a question where a board cannot give her a definitive answer. Unfortunately, in a lot of cases, doctors don't even agree on what could be ototoxic etc. I've had different answers on such things from two highly regarded MDs in the space of a day. Asking these kinds of questions here can at least help people collect questions to ask the doctors when they go and get them thinking about what to ask - that doctor time is always brief and precious - especially when the doctor is impatient.

      That said, I agree, @derpytia, you should ask you doctor. But, you can also go google "ototoxic medication" and see if your medication is on that list. Other than that, what meds affect your tinnitus could depend on what is causing your tinnitus. If it's more of a circulation thing, or a noise exposure thing etc.

      Disclaimer, I'm definitely not a doctor of any kind either (duh :)), but I sure have seen a bunch of them. My lesson learned is be your own advocate and ask lots of questions, even if they're looking down their noses at you the whole time.
       
    6. jchinnis

      jchinnis Member

      Location:
      USA: Northern Virginia and Seattle area
      Tinnitus Since:
      12/1989
      I don't know what drugs you are taking for your glaucoma, but I doubt that they caused the tinnitus. Can you tell us what drugs you take?
       
    7. derpytia
      Pooptoast

      derpytia Member

      Location:
      Rescue, California
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Hearing loss / ETD
      I take Alphagan (Brimonidine), Xalatan (latanoprost), and Cosopt (Timolol/Dorzolamide) for my glaucoma, though the Alphagan does me the most good compared to the other too. I don't see it on the ototoxic medication list (though I may have missed them if they are on there, it's a long list hahaa)
       
    8. G-ram

      G-ram Guest

      ok so i know exactly where you are coming from. I had my lens removed when i was 4 and developed glaucoma shortly after. i also had a lazy eye that i had muscle surgery on to correct it. It worked...kinda.....its better than it was. Anyways, i take drops just like you and recently developed tinnitus. F@@k! This stuff is no joke. When i visited the ENT he said i had sensioneural hearing loss (low tone) and said that the tinnitus was most likely related to early stage meneires disease. I was wondering if your ENT ever mentioned this because mine doesnt think it had anything to do with my glaucoma but since i have not had vertigo of any kind i think it is. Do you think yours is related t glaucoma? Did your ENT say you might have meneires disease? Any Vertigo?
       
    9. derpytia
      Pooptoast

      derpytia Member

      Location:
      Rescue, California
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Hearing loss / ETD
      I dont think it's related to that seeing as I've had glaucoma for 10 years now and I don't have any vertigo or dizziness at all.
       

Share This Page

Loading...
Similar Threads
  1. Telis
    Replies:
    31
    Views:
    1,114
  2. STi
    Replies:
    6
    Views:
    196
  3. Wendy A
    Replies:
    17
    Views:
    1,018
  4. Ilija
    Replies:
    3
    Views:
    559
  5. adam2525
    Replies:
    4
    Views:
    2,093
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.